feeling crap today.my voice has been hoarse all day,tightness in my neck-wearing a crew neck top feels like im being strangled,difficulty swallowing and painful and lumpy(?)-has to be thyroid?also had persistent pelvic pain from the time I got up (until when I go to bed),struggling to cope with it.stomach also much more swollen and seems to be getting bigger every day.just read that citalopram can cause heart probs im taking this for depression.thinking see dr to come off it??

Last edited by

23 Replies

  • Hi, you sound like me and many others, I have just had my blood test yesterday but my symptoms are the same as yours, I was also on citalopram for 18 months but got my self of them as they did there job initially, yes the do raise your mood and you tend to not notice your other symptoms.However you start to realise that all the aches and pains etc have not gone away and essentialy you are back where you started just a bit happier/more dozy.Lots of good people here

  • why wont my gp accept this when I tell him

  • Hi there, sorry your feeling so bad - me too, im feeling awful right now.sounds like it is thyroid prob. have you had any blood tests done for it yet? I had all the symptoms of hypo in November 2013 and after badgering my GP and my results being borderline she put me on thyroixine, it really helped, I was like my old self. now shes taken me of it again as she wasn't convinced and im waiting to see a specialist and im feeling as bad as I did back then now. so tired. supposed to be working but I cant!! anyway, I have been on citalopram for 11 years for social phobia not depression and it has been wonderful for that.. but I still am feeling very emotional/irritable etc now... I didn't know it could cause heart probs? I know that thyroid probs or too much thyroxine can though... I would definitely go back to your GP. Good luck x

  • I know it s a thyroid problem from symptoms which began with eyebrow hair loss around the time I had my gallbladder op.seeing my gp in april fro check up on CTS and also to discuss some issues.have an appt next week with female gp who did tongue swab and tell her of stomach and thyroid probs.

  • Eliminate ALL gluten from your diet immediately. See if that helps. You might show improvement within a day or so or it might take a few weeks but, by all means, get the gluten OUT!

    Gluten wreaks havoc on the thyroid.

  • just done home gluten test and negative!

  • measured my stomach today-before breakfast-increased by another 2 "!now really concerned

  • If you have thyroid issues and Fibromyalgia you might also have 'brain fog' and not depression.

    Brain fog is different from depression, I had fibro and brain fog, I felt too happy to be depressed, told Doctor this too. Brain fog is where you can't think straight and your attention and concentration span is not so good as before, (you have a 'Foggy Brain')

    Much is written about giving depression pills to persons with brain fog as it will make the patient far worse. Brain fog and depression are different. Have been reading many people saying they feel too happy to be depressed, but many still get put on depression pills, then say they feel worse than before :(

    unlike depressed people when given the correct 'depression' pills it makes them feel better and more able to cope.

  • yes have brain fog -had for years and affected my work .

  • I get the brain fog when my symptoms are bad!! horrid x

  • Have you posted up your printed out blood test results (and their ranges) on here for others to read anbuma ?

  • yes I have.in my post "results from blue horizons."14 days ago

  • I'm no expert, nor on bloods, but have just read you results and other postings, your symptoms do seem very thyroid like to me anbuma.

  • seeing a gp on wed for swab results(tongue)and maybe i'll mention it then or wait until I see my own gp in april..i have done the thyroid checklist and have at least half the symptoms and photos to back it up.

    p...d off with family member telling me that I don't know my own body and that I havent gained weight around my stomach or that weight gain is all abdominal or that my dogs sense i am ill .they don't see the way my Annie has been in the last 8 months at least.her character totally changed .

  • It might be worth mentioning to this Dr since your own isn't all that receptive? It certainly can't do any harm. There is nothing to stop you mentioning it to him when you see him as well, but just maybe she will listen? X

  • thanks shiny.hope so,

  • I too had that unusual weight gain and tried not eating so much, but it did not work, weight only fell off once I was medicated to the correct dose at the time. Now once again I am still slowly putting on weight as my meds need tweaking again.

    Good luck with your GP and on Wednesday anbuma, yes dogs can be good at.sensing their owners are not well.

  • my stomach is getting bigger too :-(

  • mine is now 46" just increased by 2",i see it increasing every day and now my tops ride up all the time and i cant wear my trousers over my stomach.what does your gp say?if you don't mind me asking.i am dreading the warmer weather cos i have to wear a coat all the time to hide it.

    I have bought some T3 and heard/or was told that taking it should reduce my stomach swelling.i am still unconvinced it is thyroid related cos rock hard and is the sole reason fro all weight gain(about 2 stone) as well as having persistent pelvic pain.

  • I haven't mentioned my stomach increasing yet, but will do to the endo in 3 weeks time. !! I have been put on higher HRT patches so im wondering if it could be that?! feel hungry lots too which I don't usually. all annoying. good luck with the GP, keep me updated x

  • hi please let me know what your endo says

  • I will do, keep in touch too x

  • Im on Escitalopram and apparently it is only high doses of both drugs that can cause problems with the QT interval prolongation.

You may also like...